Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 187, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2012, 2:58 PM EDT for 5 counties in Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 9, 2012, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Huntingdon County, PA, Mifflin County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS51 KCTP 091858
SVRCTP
PAC009-013-061-087-111-092000-
/O.NEW.KCTP.SV.W.0187.120809T1858Z-120809T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MARKLESBURG TO NEW PARIS TO BERLIN TO MARKLEYSBURG...MOVING EAST AT
15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ENTRIKEN AND MOUNT DAVIS...
ENTRIKEN...
SHY BEAVER...
TROUGH CREEK STATE PARK AND MEYERSDALE...
RAYSTOWN DAM AND NEW ENTERPRISE...
BUFFALO MILLS AND BEDFORD...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 116 AND 161...I-99 BETWEEN
MILE MARKERS 0 AND 17.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE 220...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7939 3973 7941 3982 7937 4010 7873
4047 7819 4046 7766 4037 7775 4014 7809
4016 7814 4009 7820 4006 7819 3987 7836
3971 7871
TIME...MOT...LOC 1858Z 270DEG 13KT 4041 7816 4010 7860
3991 7884 3974 7938
$$
FORECASTER: MARTIN1 follow-up statement
209
WWUS51 KCTP 091932
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT THU AUG 9 2012
PAC009-013-061-087-111-092000-
/O.CON.KCTP.SV.W.0187.000000T0000Z-120809T2000Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-MIFFLIN PA-SOMERSET PA-
332 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN SOMERSET...SOUTHWESTERN MIFFLIN...SOUTHERN HUNTINGDON...
SOUTHEASTERN BLAIR AND BEDFORD COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RAYSTOWN DAM TO CESSNA TO
BUFFALO MILLS TO ADDISON...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
SAXTON AND BUFFALO MILLS...
MILL CREEK...
MAPLETON AND COALMONT...
CASSVILLE AND HOPEWELL...
MOUNT UNION AND BROAD TOP CITY...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 116 AND 161...I-99 BETWEEN
MILE MARKERS 0 AND 17.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE 220...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7939 3973 7941 3982 7937 4010 7873
4047 7819 4046 7766 4037 7775 4014 7809
4016 7814 4009 7820 4006 7819 3987 7836
3971 7871
TIME...MOT...LOC 1932Z 270DEG 13KT 4041 7800 4010 7844
3991 7868 3974 7922
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:12 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 9, 1:12 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 112 PM EDT THU AUG 9 2012 .SYNOPSIS... WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END OF THE WORK WEEK AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES OVER THE LOWER GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY RETURNING TO THE AREA ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... RADAR BECOMING ACTIVE NOW AS WE REACH CONVECTIVE TEMPS AND LOSE OUR INHIBITION. THE REST OF THE DAY LOOKS ACTIVE WITH THE POTENTIAL FOR A FEW LOCALLY SEVERE STORMS. SPC MESO PAGE SHOWS CAPES EXCEEDING 2000J WITH IMPRESSIVE DOWNDRAFT CAPES OVER 1000J. A VIGOROUS MID-UPPER LEVEL TROF WILL DIG SEWD FROM THE GR LAKES AND AMPLIFY INTO THE UPPER OHIO VALLEY BY EARLY FRI. THIS WILL RESULT IN INCREASING WARM MOIST ADVECTION FOR THE REST OF TODAY INTO TONIGHT AND FRIDAY. IT WILL ALSO SUPPORT THE DEVELOPMENT OF A SFC LOW THAT WILL HEAD TWD THE ST LAWRENCE RIVER...HELPING SWEEP A COLD FRONT TWD WRN PA BY LATER TONIGHT. IT ALL POINTS TO OCCASIONAL SHOWERS AND THUNDERSTORMS INTO THE EVENING AND OVERNIGHT. WE MAY SEE A LULL OVER MUCH OF THE REGION AFTER WE LOSE HEATING...BUT OHIO VALLEY ACTIVITY WILL CONTINUE TO FEED EAST INTO THE REGION FORCING THE CONTINUED MENTION OF PRECIP WELL INTO THE OVERNIGHT. SHORT TERM GUIDANCE FOCUSES BEST CHANCE OF HEAVY RAIN MAINLY WEST OF MY FCST AREA LATER TODAY AND TONIGHT...SO NO HEADLINES PLANNED AT THIS TIME. && .SHORT TERM /FRIDAY/... AS THE UPPER OW CLOSES OFF OVER THE LOWER LAKES...EXPECT THE SFC FRONT TO SLOW AS IT SLIDES INTO THE STATE. THIS WILL KEEP US UNSETTLED AT THE VERY LEAST AS DEEP MOISTURE FEEDS NORTH OVER THE REGION...AND EVEN SUGGESTS THE POTENTIAL FOR LOCALLY HEAVY RAINS IN ANY CONVECTION THAT MANAGES TO DEVELOP AND TRAIN OVER PREVIOUSLY HIT AREAS. IN ADDITION...THE ANOMALOUS SLY LLJ WILL ASSURE HI PWATS AHEAD OF THE ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND TSTMS. 65-70F DEWPOINTS IN THE WARM SECTOR AND DIABATIC WARMING OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE REGION. WHILE MID LEVEL LAPSE RATES ARE EXPECTED TO BE WEAK...ADEQUATE VERTICAL SHEAR AND MODERATE INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE MAIN TSTM HAZARD BEING DMGG WINDS. NEW SREF SHOWS AN INCREASE IN THE PROBABILITY OF 24-36 HOUR RAIN TOTALS EXCEEDING ONE INCH. ALSO SHOWS MORE OF A 2+ INCH POTENTIAL WHICH WAS ALMOST NON-EXISTENT IN THE PREVIOUS RUN. AS OF RIGHT NOW THE AXIS OF BEST RAINFALL CHANCES ARE PAINTED PRETTY MUCH RIGHT OVER CENTRAL PA. MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF THE DEEP LOW. THIS COULD ENHANCE LOW LEVEL SHEAR PROFILES OVR SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS SIMILAR TO A COLD SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE REFLECTED IN THE HWO. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... BROAD CYC FLOW ALOFT WILL OVERSPREAD THE REGION SAT WHICH SHOULD ALLOW FOR SCT SHOWER/ISOLD TSTM ACTIVITY. A DEFORMATION ZONE SHOULD BRING WRAP-AROUND PCPN INTO THE NW MTNS ON THE BACKSIDE OF THE DEPARTING SYS. FURTHER S/E...A DRY SLOT PUNCH ASSOCD WITH MID LVL JET MAY ALLOW FOR LIMITED/MARGINAL INSTABILITY TO DEVELOP IN SIG CLOUD BREAKS TO TRIGGER ISOLD TSTMS OVR THE LWR SUSQ VLY/ERN PA. THIS ACTIVITY MAY BE IN THE WAKE OF THE MAIN SYNOPTIC FRONTAL ZONE AND BE ASSOCD MORE WITH FORCING TIED TO THE UPPER LEVEL TROUGH AXIS. THE D3 CONVECTIVE OUTLOOK JUST CLIPS THE FAR SE ZONES. THE COLD FRONT MAY SLOW ITS EWD PROGRESS WHICH MAY RESULT IN HIER POPS ACRS SE PA...AT LEAST EARLY SAT. PCPN SHOULD COME TO AN END SAT NGT AS THE SYSTEM BEGINS TO ACCELERATE NWD INTO CANADA. AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES...MEDIUM RANGE MODEL AND ENSEMBLE CONSENSUS IS FOR RENEWED TROUGHING ACROSS THE NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... ALL SITES ARE NOW VFR AFTER A BIT OF EARLY MORNING HAZE AND FOG. REST OF THE DAY WILL FEATURE INCREASING CHANCES FOR PRECIPITATION AS WE CONTINUE TO DESTABILIZE. SITES THAT COME UNDER THE INFLUENCE OF DEVELOPING SHOWERS AND STORMS WILL SEE BRIEF PERIODS OF MVFR/IFR...OTHERWISE MOST LOCATIONS SHOULD REMAIN VFR INTO TONIGHT. AS LOW PRESSURE APPROACHES THE REGION TONIGHT AND FRIDAY...SHOWERS/TSTMS WILL BECOME MORE WIDESPREAD WITH VSBY AND CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE. OUTLOOK... FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA. SUN-TUE...MAINLY VFR. ISOLD STORMS POSSIBLE TUES. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...STEINBUGL AVIATION...LA CORTE
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 AM EDT THU AUG 9 2012 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 052-056-063-100900- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- NORTHUMBERLAND-PERRY-CUMBERLAND- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ051-053-057-064-065-100900- MONTOUR-COLUMBIA-DAUPHIN-ADAMS-YORK- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-100900- WARREN- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ058-059-066-100900- SCHUYLKILL-LEBANON-LANCASTER- 459 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON SATURDAY...BUT THE PROBABILITY IS LOWER THAN FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MS
In the hours before
Special weather statement, Aug 9, 2:00 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT THU AUG 9 2012
PAZ006-011-037-091900-
CAMERON PA-POTTER PA-TIOGA PA-
200 PM EDT THU AUG 9 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMERON...
NORTHWESTERN TIOGA AND POTTER COUNTIES...
AT 153 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO 6 MILES NORTH OF GALETON TO EMPORIUM...MOVING EAST AT 30
MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WHARTON...GALETON...
KNOXVILLE...KEENEYVILLE...OLE BULL STATE PARK AND LEONARD HARRISON
STATE PARK.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 120...STATE ROAD 449.
LAT...LON 4194 7691 4154 7752 4154 7760 4151 7760
4144 7832 4158 7821 4180 7777 4199 7800
4200 7786 4201 7701
FORECASTER: LAMBERTSpecial weather statement, Aug 9, 2:08 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT THU AUG 9 2012
PAZ066-091845-
LANCASTER PA-
208 PM EDT THU AUG 9 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LANCASTER
COUNTY...
AT 205 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TERRE
HILL TO CONOWINGO...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...DANGEROUS LIGHTNING WILL OCCUR WITH THESE STORMS.
THESE STORMS WILL AFFECT GAP AND CHURCHTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 282
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.
LAT...LON 3976 7627 4028 7614 4028 7608 4015 7588
4013 7587 4011 7593 4004 7593 3996 7599
3987 7598 3985 7601 3983 7601 3977 7606
3972 7610 3972 7624
FORECASTER: MARTINSpecial weather statement, Aug 9, 2:14 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 214 PM EDT THU AUG 9 2012 PAZ026-034>036-091845- BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA- 214 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN BEDFORD...NORTHERN FULTON...SOUTHWESTERN HUNTINGDON AND WEST CENTRAL FRANKLIN COUNTIES... AT 211 PM EDT...A STRONG THUNDERSTORM WAS NEAR EVERETT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LOCUST GROVE...CRYSTAL SPRINGS AND BREEZEWOOD. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 185...I-70 BETWEEN MILE MARKERS 147 AND 161. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522. LAT...LON 4031 7797 3999 7781 3979 7833 4011 7846 FORECASTER: LA CORTE
Local storm report, Aug 9, 2:24 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG CLERMONT 41.69N 78.49W
08/09/2012 MCKEAN PA 911 CALL CENTER
TREE DOWN ON ROUTE 146
&&
EVENT NUMBER CTP1200387
HEADLocal storm report, Aug 9, 2:27 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG KANE 41.66N 78.81W
08/09/2012 MCKEAN PA 911 CALL CENTER
1245 PM TSTM WND DMG 3 S MOUNT JEWETT 41.68N 78.64W
08/09/2012 MCKEAN PA 911 CALL CENTER
TREE DOWN ON HALSEY ROAD
0100 PM TSTM WND DMG CLERMONT 41.69N 78.49W
08/09/2012 MCKEAN PA 911 CALL CENTER
TREE DOWN ON ROUTE 146
&&
EVENT NUMBER CTP1200388 CTP1200389 CTP1200387
HEADSpecial weather statement, Aug 9, 2:37 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT THU AUG 9 2012
PAZ006-010-011-091930-
CAMERON PA-ELK PA-POTTER PA-
237 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMERON...EAST CENTRAL ELK AND
SOUTHWESTERN POTTER COUNTIES...
AT 234 PM EDT...A STRONG THUNDERSTORM WAS NEAR TRUMAN...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT TRUMAN...HICKS RUN...CAMERON AND STEVENSON
DAM.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4167 7806 4148 7794 4147 7799 4145 7799
4140 7799 4128 7844 4145 7855
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:43 AM EDT | Special Weather Statement | CTP | Warren | 62 min |
| Aug 9, 11:57 AM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Aug 9, 12:06 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Warren | 54 min |
| Aug 9, 12:54 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Tioga | 66 min |
| Aug 9, 1:14 PM EDT | Special Weather Statement | CTP | Lancaster | 46 min |
| Aug 9, 1:17 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton, Huntingdon | 58 min |
| Aug 9, 1:22 PM EDT | Special Weather Statement | CTP | Schuylkill | 53 min |
| Aug 9, 1:27 PM EDT | Special Weather Statement | CTP | Somerset | 63 min |
| Aug 9, 1:59 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 61 min |
| Aug 9, 2:00 PM EDT | Special Weather Statement | CTP | Tioga | 60 min |
| Aug 9, 2:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Aug 9, 2:14 PM EDT | Special Weather Statement | CTP | Fulton | 31 min |
| Aug 9, 2:37 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Aug 9, 2:37 PM EDT | Special Weather Statement | CTP | Cameron | 53 min |
| Aug 9, 3:29 PM EDT | Special Weather Statement | CTP | Clinton | 31 min |
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Lycoming, Potter | 54 min |
| Aug 9, 3:42 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 63 min |
| Aug 9, 3:48 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 57 min |
| Aug 9, 4:09 PM EDT | Special Weather Statement | CTP | Clinton | 66 min |
| Aug 9, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 65 min |
| Aug 9, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry, Snyder | 30 min |
| Aug 9, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton | 51 min |
| Aug 9, 4:56 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 64 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | CTP | Montour | 61 min |
| Aug 9, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 67 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 59 min |
| Aug 9, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 64 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 63 min |
| Aug 9, 6:24 PM EDT | Special Weather Statement | CTP | Cameron | 66 min |
| Aug 9, 6:31 PM EDT | Special Weather Statement | CTP | Lancaster | 59 min |
| Aug 9, 6:35 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 40 min |
| Aug 9, 6:45 PM EDT | Special Weather Statement | CTP | McKean | 60 min |
| Aug 9, 7:01 PM EDT | Special Weather Statement | CTP | Schuylkill | 59 min |
| Aug 9, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
| Aug 9, 7:35 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Potter, Warren | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.